MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARD® INLAY OPTIMA® URETERAL STENT WITH HYDROGLIDE¿ GUIDEWIRE

C.R. BARD, INC. (COVINGTON) -1018233 BARD® INLAY OPTIMA® URETERAL STENT WITH HYDROGLIDE¿ GUIDEWIRE
Model Number 787726
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/23/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that, on (b)(6) 2022 the user opened the package and took out the inlay optima ureteral stent after checking that the outer packaging was correct.During the process of pushing the pigtail straightener to the renal end, the stent was broken into three segments.Per follow up information received via ibc on 07-apr-2022 it was stated that no patient injury was reported.
 
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.The device was not returned.
 
Additional Manufacturer Narrative
The reported event was inconclusive because no sample was returned for evaluation.A potential root cause for this event could be, "material selection".The device was used for treatment purposes.As the device was not returned for evaluation it was unknown if it had met all relevant specifications or resulted in the reported event.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: "avoid improper handling of stent such as bending, kinking, tearing, etc.Misuse could damage the overall integrity of the stent.Care should be exercised when removing the stent from the inner polybag to eliminate tearing or fragmentation.The insertion of a ureteral stent should only be done by those individuals who have comprehensive training in the techniques and risks of the procedure.Directions for use: 1.Determine the proper stent length for the patient.This is generally calculated from the baseline pyelogram.Accurate measurements will optimize drainage efficiency and patient comfort.2.Insert the cystoscope then pass the guidewire* through the scope until the tip is in the renal pelvis.3.Move the pigtail straightener over the proximal end (kidney coil end) of the ureteral stent allowing easier insertion onto the guidewire.Remove pigtail straightener once the stent is secure on the guidewire.4.Pass the stent over the guidewire through the cystoscope by using the push catheter for proper placement.5.Watch the distal end (bladder coil end) of the stent or the radiopaque, proximal end of the pusher.Stop advancing when the stent¿s distal end marker reaches the ureterovesical junction (uvj).6.Withdraw the guidewire slowly.The stent will form a pigtail automatically.7.Carefully remove the push catheter.Activate the guidewire coating according to the ¿instructions for use¿ found within the guidewire packaging." the device was not returned.
 
Event or Problem Description
It was reported that, on (b)(6) 2022 the user opened the package and took out the inlay optima ureteral stent after checking that the outer packaging was correct.During the process of pushing the pigtail straightener to the renal end, the stent was broken into three segments.Per follow up information received via ibc on 07apr2022, it was stated that no patient injury was reported.

Brand Name
BARD® INLAY OPTIMA® URETERAL STENT WITH HYDROGLIDE¿ GUIDEWIRE
Common Device Name
URETERAL STENT
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
juan velez
8195 industrial blvd
covington 30014
7707846100
MDR Report Key14136778
Report Number1018233-2022-02655
Device Sequence Number6231339
Product Code FAD
UDI-Device Identifier10801741015523
UDI-Public(01)10801741015523
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K043193
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/16/2024
Device Model Number787726
Device Catalogue Number787726
Device Lot NumberNGFR2781
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/23/2022
Supplement Date Received by Manufacturer06/14/2022
Initial Report FDA Received Date04/18/2022
Supplement Report FDA Received Date06/16/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/29/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age53 YR
Patient SexUnknown
Patient Weight80 KG